Woohoo! All of the full chemo treatments are done!
From now on all I have to take, at least i.v. wise, is Herceptin. This means that the time I have spent in treatment is going to go WAY down. I have been spending—between lab work, doctor visit, and chemotherapy—6 to 7 hours every third Friday there. I’ll now be there an hour—two hours tops. I’ve been told that the Herceptin infusions will not wear on me like the full treatments. I am looking forward to having energy again. I’m tired of being tired. And yawning is beyond tedious at this point. Hello energy and hey there hair!
One of the side effects not mentioned at the beginning to me, but one that made itself known to me anyway, is muscle twitches. Both hands and both eyelids periodically tap out a tune that makes no sense to me. It is mainly my left eyelid and right hand. Makes no damn sense. I had asked one of the nurse practitioners if it was connected to chemo. She said it wasn’t. Yet, it seemed to get worse after treatment. I only knew it was connected in some way because I looked up “eye twitches and chemo” in Google. That search took me to a breast cancer forum where a whole bunch of people were complaining about the same thing! I knew it couldn’t be merely coincidence.
So I asked my oncologist about the twitching at this last treatment. She was very matter of fact, “Oh yeah. That happens.” Then why the hell wasn’t I warned? And someone should tell the nurse practitioners what’s up. Anyway, the doctor told me that lightly tapping around the eye can help relieve the twitch. It doesn’t work all of the time, but it works enough percentage-wise (I’d say 60%) that I’m going to keep doing it.
So in approximately one month I hope to be an awake, non-twitching fool!